Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 335, NWS Blacksburg, VA

August 8, 2012Franklin County, Henry County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2012, 6:26 PM EDT for Franklin County, Henry County, Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 6:26 PM EDT (22:26 UTC)
Expired
Aug 8, 2012, 6:59 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:38 PM EDTHAIL 0.54 N Sydnorsville, VADIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS51 KRNK 082226
SVRRNK
VAC067-089-082330-
/O.NEW.KRNK.SV.W.0335.120808T2226Z-120808T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 730 PM EDT.

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SYDNORSVILLE...AND MOVING SOUTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SONTAG...
  SYDNORSVILLE...
  OAK LEVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3688 7968 3678 7978 3680 7993 3687 8003
      3693 8003 3697 7994 3698 7982 3695 7975
TIME...MOT...LOC 2226Z 047DEG 5KT 3690 7983

$$
3 follow-up statements
489 
WWUS51 KRNK 082241
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT WED AUG 8 2012

VAC067-089-082330-
/O.CON.KRNK.SV.W.0335.000000T0000Z-120808T2330Z/
HENRY VA-FRANKLIN VA-
641 PM EDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN HENRY AND SOUTHERN FRANKLIN COUNTIES...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SYDNORSVILLE...MOVING
SOUTHWEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SONTAG...
  SYDNORSVILLE...
  OAK LEVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3688 7972 3678 7978 3680 7993 3687 8003
      3693 7998 3697 7991 3698 7982 3695 7975
TIME...MOT...LOC 2241Z 047DEG 5KT 3689 7985

$$
010 
WWUS51 KRNK 082254
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 8 2012

VAC089-082305-
/O.CAN.KRNK.SV.W.0335.000000T0000Z-120808T2330Z/
HENRY VA-
654 PM EDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3688 7972 3684 7977 3683 7991 3688 7994
      3694 7996 3697 7991 3698 7982 3695 7975
TIME...MOT...LOC 2255Z 075DEG 3KT 3692 7986

$$

VAC067-082330-
/O.CON.KRNK.SV.W.0335.000000T0000Z-120808T2330Z/
FRANKLIN VA-
654 PM EDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN FRANKLIN COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SONTAG...OR NEAR
SYDNORSVILLE...MOVING WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SONTAG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3688 7972 3684 7977 3683 7991 3688 7994
      3694 7996 3697 7991 3698 7982 3695 7975
TIME...MOT...LOC 2255Z 075DEG 3KT 3692 7986

$$
899 
WWUS51 KRNK 082259
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT WED AUG 8 2012

VAC067-082310-
/O.CAN.KRNK.SV.W.0335.000000T0000Z-120808T2330Z/
FRANKLIN VA-
659 PM EDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3688 7972 3684 7977 3683 7991 3688 7994
      3694 7996 3697 7991 3698 7982 3695 7975
TIME...MOT...LOC 2300Z 075DEG 3KT 3692 7987

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:25 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 8, 4:25 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT WED AUG 8 2012

.SYNOPSIS...
A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE
THIS EVENING AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY
TONIGHT BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL
SWEEP ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING
ANOTHER ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG.
COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE
WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE
REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 245 PM EDT WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS
AFTERNOON ALONG AND JUST EAST OF AN OLD...DISSIPATING FRONTAL
BOUNDARY THAT IS DRAPED ACROSS THE REGION. ANTICIPATE CONVECTION TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING...WITH NEW CONVECTION TO THE SOUTH AND EAST OF THE OLDER
CONVECTION. NOT NOTICING ANY FINE LINES ON THE KFCX 88D AS OUTFLOW
BACK TOWARDS THE RADAR FROM THIS ACTIVITY. HOWEVER...CANNOT RULE OUT
THE POTENTIAL FOR ISOLATED UPSTREAM DEVELOPMENT CLOSE TO THE CREST
OF THE BLUE RIDGE BY LATE THIS AFTERNOON AND EARLY EVENING WITH ANY
INTERACTIONS WITH OUTFLOW BOUNDARIES.

OVERNIGHT...THERE WILL BE TREND TOWARDS DECREASING CLOUDINESS IN THE
EAST AS REMNANT ANVILS FROM THE CURRENT CONVECTION SPREAD OUT AND
DISSIPATES. THE WEST SHOULD BE MOSTLY CLEAR TO CLEAR HEADING INTO
AND THROUGH THE EVENING. AFTER MIDNIGHT...LOOK FOR A RETURN OF LATE
NIGHT FOG...PRIMARILY IN THE MOUNTAIN AND RIVER VALLEYS...SPECIALLY
WHERE RAIN FALLS THIS AFTERNOON AND EVENING. WITH LITTLE CHANGE IN
AIRMASS...LOWS TONIGHT SHOULD BE COMPARABLE TO THOSE REALIZED THIS
MORNING...LOW TO MID 60S IN THE MOUNTAINS...UPPER 60S IN THE
PIEDMONT.

ON WEDNESDAY...AFTERNOON CONVECTION IS EXPECTED ONCE AGAIN. THIS
TIME...THE FOCUS WILL BE ACROSS WESTERN PARTS OF THE AREA DURING THE
AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. DAYTIME HIGHS
SHOULD BE COMPARABLE TO THOSE REALIZED TODAY...LOW TO MID 80S IN THE
MOUNTAINS...WITH UPPER 80S TO AROUND 90 IN THE PIEDMONT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT WEDNESDAY...

LOOKING INTO THURSDAY NIGHT...WILL CONTINUE TO SEE SPOTTY SHOWERS
AND THUNDERSTORMS DEVELOP ACROSS OUR AREA AS A STRONG UPPER LEVEL
TROUGH ENTERS THE LOWER GREAT LAKES REGION. THIS TROUGH WILL DRAG AN
ASSOCIATED COLD FRONT INTO THE MID OHIO RIVER VALLEY BY FRIDAY
MORNING...LIKELY THE STRONGEST FRONT WE HAVE SEEN ENTER THE AREA
SINCE MID JUNE. WE CAN EXPECT THE COLD FRONT ENTER OUR SOUTHEAST
WEST VIRGINIA AND MOUNTAIN EMPIRE COUNTIES DURING THE AFTERNOON...
AND RAPIDLY ADVANCE EASTWARD. AS SUCH...CONTINUE TO GAIN MORE
CONFIDENCE THAT THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORM
ACTIVITY ACROSS OUR AREA...WHICH MAY DEVELOP INTO AN ORGANIZED LINE
JUST AHEAD OF THE COLD FRONT AS IT ENTERS THE PIEDMONT DURING MID
EVENING. FORECAST SOUNDINGS SUGGEST THAT THE GREATEST THREAT WITH
THESE STORMS WILL BE STRONG WINDS...BUT THINK THAT LARGE HAIL WILL
ALSO BE LIKELY AT TIMES. ALSO THINK THAT LOCALIZED FLASH FLOODING
WILL OCCUR...AS SOME OF THESE STORMS CAN BE EXPECTED TO TRAIN ACROSS
THE SAME LOCATIONS...ESPECIALLY ALONG PARTS OF THE BLUE RIDGE.

THE COLD FRONT IS EXPECTED TO SLOW SOMEWHAT ACROSS THE EASTERN HALF
OF VIRGINIA DURING THE MORNING HOURS OF SATURDAY AS THE PARENT LOW
PRESSURE SYSTEM MOVES NORTHWARD ACROSS THE GREAT LAKES. THEREFORE...
WE MAY SEE ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY DEVELOP EAST
OF DANVILLE AND LYNCHBURG ON SATURDAY AFTERNOON IF THE FRONT IS
STILL IN THE AREA. REGARDLESS...FORECAST MODELS ARE IN AGREEMENT
THAT THE FRONT WILL CONTINUE TO MOVE EAST...AND IT IS HIGHLY LIKELY
THAT IT WILL BE LOCATED ALONG THE ATLANTIC COAST BY EVENING. COOLER
DRIER AIR MOVING IN BEHIND THE FRONT WILL DEFINITELY TAKE THE EDGE
OFF OF TEMPERATURES AND HUMIDITY...WITH SATURDAY NIGHT LOWS EXPECTED
TO FALL INTO THE 50S ACROSS THE MOUNTAINS...AND THE LOW 60S ACROSS
THE PIEDMONTS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 400 PM EDT WEDNESDAY...

HIGH PRESSURE IS EXPECTED TO BE THE DOMINANT FEATURE ACROSS OUR
REGION DURING THE EARLY HALF OF NEXT WEEK...RESULTING IN MAINLY
PARTLY CLOUDY SKIES AND LOW RAIN CHANCES. ITS POSSIBLE WE MAY SEE A
DISTURBANCE MAKE ITS WAY ACROSS THE OHIO RIVER VALLEY ON MONDAY...
TRIGGERING SPOTTY SHOWERS AND THUNDERSTORMS ACROSS OUR AREA...BUT
ITS TOO EARLY AT THIS POINT TO SAY WITH MUCH CONFIDENCE SO WILL JUST
KEEP AN EYE ON HOW THIS FEATURE DEVELOPS. WITH MAINLY ZONAL FLOW IN
THE UPPER LEVELS DURING THE EARLY HALF OF NEXT WEEK...EXPECT
TEMPERATURES AREAWIDE TO BE PRETTY CLOSE TO NORMAL FOR THE EARLY
HALF OF AUGUST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 140 PM EDT WEDNESDAY...

ISOLATED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED THIS
AFTERNOON ALONG THE REMNANTS OF A FRONTAL BOUNDARY THAT IS STALLED
ACROSS THE AREA. AS OF 1830Z...130PM...THE ACTIVITY WAS ALONG AND
JUST EAST OF A KUKF-KMTV-KFVX LINE. WHILE VFR CONDITIONS ARE
EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON AND EARLY
EVENING...BRIEF...LOCALIZED IFR CONDITIONS ARE EXPECTED UNDER THE
HEAVIER SHOWER AND THUNDERSTORM CELLS.

THE PRECIPITATION IS EXPECTED TO DISSIPATE THIS EVENING AROUND
SUNSET WITH PRIMARILY VFR CONDITIONS THROUGH ROUGHLY 02Z...10PM.
AFTER 02Z...10PM...LOOK FOR THE FORMATION OF PATCHY FOG AND
STRATUS CLOUDS THAT WILL YIELD SOME LOCALIZED IFR/MVFR CONDITIONS.
ANY SUB-VFR CONDITIONS ARE EXPECTED TO IMPROVE TO VFR BY
14Z..10AM...ON THURSDAY.

A COLD FRONT WILL APPROACH THE REGION ON THURSDAY AND PASS THROUGH
THE REGION ON FRIDAY AND FRIDAY EVENING. SCATTERED SHOWERS AND
STORMS ARE EXPECTED MAINLY ACROSS THE MOUNTAINS ON THURSDAY...AND
THEN ACROSS THE ENTIRE REGION ON FRIDAY AS THE FRONT SWEEPS
THROUGH. MAINLY VFR CONDITIONS ARE EXPECTED DURING THIS TIME
PERIOD. THE EXCEPTION WILL BE BRIEF IFR/MVFR CONDITIONS ON
THURSDAY UNDER THE HEAVIER CELLS...AND THEN AGAIN ON THURSDAY
COINCIDENT TO THE PASSAGE OF THE FRONT.

OVERNIGHT MOUNTAIN AND AND RIVER VALLEY FOG WILL BE POSSIBLE
THROUGH THE PERIOD...OTHERWISE PRIMARILY VFR CONDITIONS ARE
EXPECTED THIS WEEKEND AND MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...DS
SHORT TERM...NF
LONG TERM...NF
AVIATION...DS
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 AM EDT WED AUG 8 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-091015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
605 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG
COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY
HEAVY RAINFALL ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 3:52 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED AUG 8 2012

VAZ058-059-082030-
CHARLOTTE VA-HALIFAX VA-
352 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CLOVER AROUND 430 PM.

LAT...LON 3670 7864 3668 7863 3669 7867 3667 7870
      3658 7871 3654 7874 3654 7877 3691 7897
      3702 7872 3680 7856
Local storm report, Aug 8, 4:18 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             5 W FRANCISCO           36.49N 80.46W
08/08/2012  E0.75 INCH       SURRY              NC   PUBLIC

            PENNY SIZE HAIL ON MINERVIA WAY

&&

PW
Special weather statement, Aug 8, 4:18 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 8 2012

VAZ047-082100-
BUCKINGHAM VA-
418 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF DILLWYN...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 430 PM AND SHEPPARDS
AROUND 500 PM.

LAT...LON 3734 7846 3733 7849 3733 7852 3735 7855
      3737 7859 3740 7859 3739 7862 3749 7871
      3762 7858 3747 7837
Local storm report, Aug 8, 4:33 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             WSW STAUNTON RIVER STAT 36.70N 78.67W
08/08/2012  E0.50 INCH       HALIFAX            VA   BROADCAST MEDIA

            DIME SIZE HAIL ALONG WITH HEAVY RAIN

&&

PW
Special weather statement, Aug 8, 4:33 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 8 2012

VAZ058-059-082115-
CHARLOTTE VA-HALIFAX VA-
433 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER. THIS
STORM IS NEARLY STATIONARY.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CLOVER AROUND 515 PM.

LAT...LON 3670 7864 3668 7863 3663 7855 3663 7858
      3669 7865 3669 7867 3665 7870 3654 7873
      3653 7876 3654 7877 3693 7904 3704 7869
      3684 7853
Special weather statement, Aug 8, 6:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 8 2012

VAZ033-082245-
FRANKLIN VA-
608 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SYDNORSVILLE. THIS STORM IS DRIFTING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.

LAT...LON 3692 7984 3700 7971 3693 7962 3687 7963
      3685 7965 3682 7968 3683 7969 3681 7973

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:17 PM EDTSpecial Weather StatementRNKWythe28 min
Aug 7, 10:25 PM EDTSpecial Weather StatementRNKSmyth35 min
Aug 8, 1:27 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania63 min
Aug 8, 2:31 PM EDTSpecial Weather StatementRNKCharlotte29 min
Aug 8, 3:02 PM EDTSpecial Weather StatementRNKCharlotte28 min
Aug 8, 3:05 PM EDTSpecial Weather StatementRNKBuckingham25 min
Aug 8, 3:08 PM EDTAreal Flood AdvisoryRNKCharlotte27 min
Aug 8, 3:16 PM EDTAreal Flood AdvisoryRNKBuckingham62 min
Aug 8, 3:28 PM EDTFlash Flood WarningRNKCharlotte4 hr
Aug 8, 3:36 PM EDTSpecial Weather StatementRNKBuckingham54 min
Aug 8, 3:38 PM EDTFlash Flood WarningRNKBuckingham4 hr
Aug 8, 3:52 PM EDTSpecial Weather StatementRNKHalifax38 min
Aug 8, 4:18 PM EDTSpecial Weather StatementRNKBuckingham42 min
Aug 8, 4:33 PM EDTSpecial Weather StatementRNKHalifax42 min
Aug 8, 6:08 PM EDTSpecial Weather StatementRNKFranklin37 min
Aug 8, 7:10 PM EDTSpecial Weather StatementRNKFranklin35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.